MAUDE Adverse Event Report: SYNTHES GMBH SCRDRIVER SHORT XL25; SCREWDRIVER

SYNTHES GMBH SCRDRIVER SHORT XL25; SCREWDRIVER
Catalog Number 03.045.003
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: investigation summary: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found the device was slightly stripped from the star drive tip.Additionally a spot with corrosion was found over the shaft surface.Stripped condition was consistent with a component failure that was caused by exposure to unintended forces.Potential cause for corrosion can be traced to maintenance, refer to the device/country specific ifu for information related to cleaning, sterilization, reprocessing instructions, and inspection procedures.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the scrdriver short xl25 would have contributed to the device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Dimensional inspection: n/a.Device history: part number: 03.045.003.Lot number: 237p667.Manufacturing site: hägendorf.Release to warehouse date: 20-aug-2021.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.
 
Event or Problem Description
It was reported that on (b)(6) 2025, the patient underwent an orif surgery via tna for tibial shaft fracture on tibia with the products in question.In the surgery, a radiolucent was used to insert the distal screws, but when inserting the last screw (the second ml hole from the distal end), the retention pin broke and the tip of the retention pin remained inside the screw head.Since it could be used as a normal screwdriver, the screw was removed and replaced with a new screw.Since no broken fragments could be confirmed inside the body by direct vision or intraoperative imaging, it was determined that there were no remaining fragments, and there was no problem with fixation, so the wound was closed.The surgery was completed successfully with 30 minutes surgical delay.No further information is available.

Brand Name
SCRDRIVER SHORT XL25
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
HÄGENDORF
im bifang 6
hägendorf 4614
SZ   4614
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key22828817
Report Number8030965-2025-08513
Device Sequence Number17287474
Product Code HXX
UDI-Device Identifier10886982292506
UDI-Public(01)10886982292506(10)237P667
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.045.003
Device Lot Number237P667
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/08/2025
Initial Report FDA Received Date08/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/18/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown